MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-68
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient came to the operation room due to acute cerebral infarction.Angiography revealed severe tortuosity of the left internal carotid artery and m1 thrombosis in the ipsilateral brain.After the microcatheter and microguidewire were in place, they prepared for aspiration.During the aspiration process, they felt too much resistance.After an unsuccessful attempt, they pulled out the catheter and found that the tip was deformed.Then they replaced the catheter with a new one, and combined aspiration and pulling until the blood vessel was successfully opened and the operation was completed.There was catheter resistance in the distal section.The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of cerebral infarction.It was noted the patient's vessel tortuosity was normal.The access vessel was the femoral artery with a diameter of 8 mm.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the resistance was and damager were caused by the catheter tip being deformed.
 
Additional Manufacturer Narrative
Product analysis #: (b)(4): equipment used: vis (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5).Drawing(s) referenced: dwgsreact-68 rev.P.As found condition: the react-68 catheter was returned for evaluation inside a biohazard bag and a shipping box.The rebar 18 catheter was not returned.However, the react-68 appeared to be compatible with the rebar 18 as it has an inner diameter (id) of 0.068".Visual inspection/damage location details: the distal tip and marker band were flattened.The react's body appeared to be kinked at 67.0cm from the distal tip, and at 9.6cm from the proximal end of the catheter hub.No flash or voids molded were observed in the hub.Testing/analysis: the usable length of the react catheter was measured to be within specifications.The react-68 catheter was flushed with water and found to be patent.The catheter was tested by running an in-house 0.050¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub with no issues.However, it got stuck at 9.6cm from the proximal end of the catheter hub.Conclusion: based on the analysis findings, the customer complaint was confirmed as the returned react-68 was found to be flattened and kinked.Possible cause includes vessel tortuosity.However, the customer indicated that the vessel tortuosity was normal, which rules it out as a potential cause.The cause of the resistance and damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22002625
Report Number2029214-2025-01163
Device Sequence Number21093106
Product Code QJP
UDI-Device Identifier00847536041967
UDI-Public(01)00847536041967(17)250518(10)B573178
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberB573178
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer05/16/2025
06/27/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date05/30/2025
07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Patient Weight67 KG